Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 15, 2021Fayette County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 15, 2021, 4:38 PM CDT for Fayette County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 4:38 PM CDT (21:38 UTC)
Expired
Jun 15, 2021, 5:30 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX

County Fayette County, TX

The radar

The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS84 KEWX 152138
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
438 PM CDT Tue Jun 15 2021
 
TXZ209-225-152230-
Lavaca TX-Fayette TX-
438 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND NORTH
CENTRAL LAVACA COUNTIES UNTIL 530 PM CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Schulenburg, moving southwest at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Schulenburg, Flatonia, Muldoon, Swiss Alp, Freyburg, Dubina, Moravia,
High Hill, Engle, O'Quinn, Floy, Ammannsville, Colony and Holman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9687 2962 9685 2951 9693 2977 9721
      2990 9685 2974 9676
TIME...MOT...LOC 2138Z 064DEG 13KT 2979 9689 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:51 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 15, 2:51 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
251 PM CDT Tue Jun 15 2021

.SHORT TERM (Tonight through Wednesday Night)...

Latest visible imagery are showing increased cloud coverage and more
depth than an hour ago. Also, Doppler radar is detecting moderate to
localized heavy showers associated with those cells showing vertical
extend. This activity is moving to the southwest as the mean flow is
from the northeast. Scattered showers and even isolated
thunderstorms are expected across the area for the rest of this
afternoon and early evening. These showers and storms will move
quickly across the affected areas, however, a quick one tenth to one
quarter inch of rainfall can't be ruled out. There is the potential
for a few strong to severe storms mainly along and east of Highway
183 later this afternoon with main hazard being thunderstorm
damaging winds of 60 mph or so. Once sunset comes around, the
activity should come to an end or shortly after.

Partly cloudy skies are expected tonight into Wednesday morning with
lows in the upper 60s across the Hill Country to mid 70s across
parts of the I-35 corridor and the southwest counties of the local
area.

On Wednesday expect highs in the mid to upper 90s across the area.
It looks drier with only slight chance for rain across the far
southeast and Coastal Plains area. The wind shifts to a more
easterly flow across the area with speeds of 5 to 10 mph.

&&

.LONG TERM (Thursday through Tuesday)...

The end of the workweek and into the start of the upcoming weekend
looks to remain fairly inactive across South-Central Texas as the
region is anticipated to remain on the dry and subsident side of a
tropical area of low pressure that advances northward across the
western Gulf of Mexico. The National Hurricane Center with the
latest outlook gives the feature a 80 percent chance of tropical
development over the next 5 days. Model guidance continue to show
signal that the system will likely be lopsided with the greatest
rainfall and winds on its northern and eastern flank. While it does
remain still a little too early to pinpoint where impacts and/or
where the storm may move inland, its most likely to remain to the
east of our region. With the lack of any other meaningful synoptic
or mesoscale feature, expect continued hot conditions where the
afternoon highs run near or slightly above climatological average
under mostly sunny to partly cloudy skies. The forecast remains
mainly rain free across the region besides some occasional slight
chances for showers and/or thunderstorms across the eastern-
southeastern counties, focused generally in the coastal plains.

The hottest conditions throughout the long term are expected to
occur Sunday into Monday as the 850 mb temperatures increase with
the 500 mb flow becoming more north-northwesterly with also some
subtle height increases following the wake of the tropical low as
that feature accelerates east-northeastward as it feels influence
from a passing shortwave moving across the midwest. Expect for
conditions to approach and/or even exceed heat advisory criteria,
especially Monday, with peak heat indices of between 105 to 110
degrees. A few locales may even exceed 110 degrees at times. Rain
free conditions generally continue with any mentionable chances
across the far southeastern counties.

At the very end of the long term period into the middle of next
week, despite notable model differences regarding the mid-level
pattern, there is a signal for potential rainfall across South-
Central Texas. Given the large uncertainty, I will keep near the
National Blend of Models (NBM) output that indicates generally
seasonable temperatures and POPs of around 20 to 30 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  97  74  95  73 /  -   -    0  -    0
Austin Bergstrom Intl Airport  72  96  73  95  73 /  -   -    0  -    0
New Braunfels Muni Airport     73  97  72  96  72 /  10  -    0  -    0
Burnet Muni Airport            72  96  72  95  72 /   0   0   0  -    0
Del Rio Intl Airport           76  99  75  99  75 /  10  -    0  -    0
Georgetown Muni Airport        72  96  72  95  73 /  -    0   0  -    0
Hondo Muni Airport             72  96  72  95  72 /  10  10   0  -    0
San Marcos Muni Airport        72  97  72  96  72 /  10  -    0  -    0
La Grange - Fayette Regional   75  97  74  96  73 /  20  -   -   10  10
San Antonio Intl Airport       73  96  74  95  73 /  10  10   0  -    0
Stinson Muni Airport           75  97  75  96  74 /  20  10   0  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...17
Long-Term...Brady
Decision Support...Hampshire

In the hours before

Special weather statement, Jun 15, 4:35 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
435 PM CDT Tue Jun 15 2021

TXZ223-224-152215-
De Witt TX-Gonzales TX-
435 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT AND SOUTH CENTRAL
GONZALES COUNTIES UNTIL 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cheapside, or 9 miles north of Cuero, moving southwest at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Cuero, Cheapside, Westhoff, Edgar and Concrete.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2934 9738 2925 9720 2899 9731 2913 9758
TIME...MOT...LOC 2135Z 029DEG 8KT 2924 9734

MO
Special weather statement, Jun 15, 4:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
438 PM CDT Tue Jun 15 2021

TXZ209-225-152230-
Lavaca TX-Fayette TX-
438 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND NORTH
CENTRAL LAVACA COUNTIES UNTIL 530 PM CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Schulenburg, moving southwest at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Schulenburg, Flatonia, Muldoon, Swiss Alp, Freyburg, Dubina, Moravia,
High Hill, Engle, O'Quinn, Floy, Ammannsville, Colony and Holman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9687 2962 9685 2951 9693 2977 9721
      2990 9685 2974 9676
TIME...MOT...LOC 2138Z 064DEG 13KT 2979 9689

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:08 PM CDTSpecial Weather StatementEWXGuadalupe, Wilson37 min
Jun 14, 7:21 PM CDTSevere Thunderstorm WarningEWXGuadalupe19 min
Jun 14, 7:30 PM CDTSpecial Weather StatementEWXEdwards45 min
Jun 14, 8:44 PM CDTSpecial Weather StatementEWXBandera46 min
Jun 14, 8:47 PM CDTSpecial Weather StatementEWXReal43 min
Jun 14, 9:01 PM CDTSpecial Weather StatementEWXReal29 min
Jun 14, 9:25 PM CDTSpecial Weather StatementEWXUvalde50 min
Jun 15, 4:35 PM CDTSpecial Weather StatementEWXDeWitt40 min
Jun 15, 5:18 PM CDTSpecial Weather StatementEWXKarnes42 min
Jun 15, 5:37 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes53 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.